Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Cardiac arrhythmia
May 31, 2000

A couple of days ago, I got into a cardiac arrhythmia situation that lasted for more than 12 hours. I probably had an irregular beat 5 times every minute. My face was flushed and I had a cold sweat and some difficulty breathing. I have been on nelfinavir, hydroxyurea, DDI, 3TC, and abacavir for a little over two years. Before that, I was on Crixivan, AZT and DDI for about two years. I have taken NRTIs in single and double combination therapy since the late 1980s. I have some trouble with diarrhea, but not severe (on average of two or three watery bowel movements per week). About a year and one-half ago, I had gotten fed up with the episodic irregular heartbeat situation and had a Holter monitor and stress test done by a cardiologist my primary care physician referred me to. The cardiologist found no structural problems with my heart and told me he had no answer as to what was causing the arrhythmia. I have taken myself off my medications in the last three days, and will call my doctor to schedule an appointment when the Memorial Day holiday is over. I am still experiencing the irregular heartbeat after three days, but now it's about every five minutes or so. I quit drinking caffeinated coffee a couple of years ago, and I have recently given up decaffeinated as well. I have been a daily marijuana smoker for years, but I have given that up recently, too. Do you think my meds may be directly causing the arrhythmia, or do you think it's due to the mild, yet fairly constant, digestive distress I'm under (and/or the decaf coffee and marijuana)? I do not drink alcoholic beverages, either.

Response from Dr. Henry

I doubt that your HIV meds are responsible. Finding the source/cause of cardiac arrhythmias can be very frustrating. You have already identified many factors that bear on the issue. You don't mention which specific cardiac arrhythmia you have since that also bears on the possible causes. I would not blame the HIV meds at this point in time. KH



Previous
Elevated Pulse Rate
Next
Avandia 4mg.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement